Ohio, 2010

Damaging Winds in Ohio, June 23, 2010

June 23, 2010 · NWS IWX · 4 events in 2 counties and zones

The remnants of a line of thunderstorms that moved through much of Lower Michigan spread into northwestern Ohio, allowing for a few thunderstorms to affect the area. Some of these did become locally severe, but dissipated by mid afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

The remnants of a line of thunderstorms that moved through much of Lower Michigan spread into northwestern Ohio, allowing for a few thunderstorms to affect the area. Some of these did become locally severe, but dissipated by mid afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 23, 12:53 PM EST, 12 minutes earlier.

Area forecast discussion, Jun 23, 12:53 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
153 PM EDT WED JUN 23 2010

.AVIATION...
OUTFLOW BOUNDARY BEGINNING TO LIGHT UP MORE WITH A LINE OF
CONVECTION FROM NW OHIO BACK TOWARDS KFWA. THIS SHOULD QUICKLY
SHIFT EAST OVER THE NEXT HOUR OR SO WITH A LULL IN THINGS EXPECTED
UNTIL THIS EVENING. AT KSBN...SKIES WERE GETTING READY TO CLEAR
OUT SO HAVE ADJUSTED ACCORDINGLY. CONCERN THEN TURNS WEST ACROSS
ILLINOIS INTO IOWA WHERE INCREASING INSTABILITY AND APPROACH OF
CDFNT AND WAVE. HAVE REMAINED CONSERVATIVE ON TAFS BEYOND 00Z FOR
NOW.

&&

.UPDATE...
HAVE LOCALLY EXPANDED THE WATCH TO COVER ALL NW OHIO COUNTIES AND
DROPPED REMAINING COUNTIES IN INDIANA. THOUGHT ABOUT THROWING IN
ALLEN COUNTY BUT WARNING IN EFFECT AND WILL BE OUT IN NEXT HALF
HOUR OR SO. WILL THEN MONITOR TRENDS UPSTREAM FOR ADDITIONAL
CONVECTION.

&&

.PREV DISCUSSION... /ISSUED 414 AM EDT WED JUN 23 2010/

SHORT TERM...

ELEVATED SEVERE THREAT TODAY INTO TONIGHT...

TODAY THROUGH THURSDAY NIGHT

WIDESPREAD TS ACTIVITY ONGOING THIS MORNING ACROSS THE UPPER MIDWEST
AS A POTENT 50 KNOT LLJ /AS INDICATED IN VWP AND PROFILER DATA/
SUPPORTS THE ADVECTION OF HIGH THETA-E AIR UNDER STEEP MID LEVEL
LAPSE RATES. UPSCALE GROWTH OF THE THE IA COMPLEX IS ONGOING WITH
RADAR INDICATIONS THAT A BOWING COMPLEX IS BEGINNING TO COMMENCE AS
OF 07Z. SFC PRESSURE FALLS OVER THE CENTRAL PLAINS PER AN ADVANCING
NORTHERN PLAINS STRONG UPPER IMPULSE...IS IN TURN SUPPORTING THE
POTENT LL FLOW AS HEIGHT RISES ENSUE ACROSS THE GREAT LAKES REGION.
DESTABILIZATION IS ONGOING AHEAD OF THIS ADVANCING COMPLEX AND THIS
SYSTEM IS EXPECTED TO PUSH E INTO THE GREAT LAKES THROUGH
MORNING/EARLY AFTERNOON. MAIN CONCERN IN THE PERIOD WILL BE THE
IMPACT OF THIS SYSTEM ON THE FA...AS WELL AS RENEWED CONVECTIVE
DEVELOPMENT ALONG THE SFC COLD FRONT LATE THIS AFTERNOON ACROSS THE
MISSISSIPPI VALLEY REGION. SEVERE TS ARE A MAJOR CONCERN IN THE
PERIOD GIVEN VERY STRONG MID LEVEL FLOW SUPPORTING EFFECTIVE SHEAR
VALUES IN THE 40 TO 60 KNOTS RANGE OVER MUCH OF THE REGION.
ADDITIONALLY...A WARM FRONT WILL BE PROGRESSING NORTH ACROSS THE
FA...AND WILL LIKELY BE MODIFIED BY TS OUTFLOW FROM ACTIVITY THIS
MORNING...SETTING THE STAGE FOR MOISTURE POOLING AND BACKED LL FLOW.
HAVE FAVORED AN SREF/GFS/NAM BLEND THIS PERIOD...GIVEN PREFERRED
HANDLING OF SYNOPTIC FLOW WITH...PROG MODIFIED SOLUTIONS PER
ANTICIPATED MESOSCALE INTERACTIONS.

TODAY...MCS1 IS EXPECTED TO PUSH EAST ACROSS THE SOUTHERN GREAT
LAKES...WITH A POSSIBLE ESE TURN OVER THE REGION. NAM H85-H3 SHEAR
VECTOR PROGS AND THICKNESS GRADIENT SUPPORTS SE PROPAGATION...IN
ADDITION TO DOWNSTREAM CORFIDI VECTORS. HOWEVER..WHEN ADDING A
STRONG DYNAMIC COMPONENT TO THE PROPAGATION VECTOR PER A STRONG
ADVANCING MID LEVEL WAVE...A VECTOR WITH A STRONGER EAST COMPONENT
IS FAVORED. THIS WOULD SUPPORT A SYSTEM CLIPPING THE NORTHERN
FA...MAINLY MI COUNTIES THIS MORNING. GIVEN 0-3 KM SHEAR IN EXCESS
OF 30 KNOTS IN THE NORTHERN FA...ADEQUATE COLD POOL SUPPORT IS
EXPECTED WITH AN ELEVATED CONCERN FOR DAMAGING WIND GIVEN DRY MID
LEVEL POCKET IN PLACE. HAVE ADJUSTED POPS WITH THE ADDITION OF A
DAMAGING WIND MENTION THIS MORNING. SFC WARM FONT WILL SURGE NORTH
AND LIKELY BE MODIFIED BY TS OUTFLOW FROM THE MORNING MCS SUPPORTING
A STALLED TO SLOW NORTH MOVEMENT THROUGH THE AFTERNOON. HAVE
RETAINED A 50 POP MENTION NORTH THIS AFTERNOON...MAINLY FOR MCS
TIMING ISSUES...BUT GIVEN EXPECTED SUBSIDENCE ON THE BACKSIDE OF THE
UPPER IMPULSE...TS CHANCES WOULD LIKELY BE HIGHLY LIMITED UNTIL
EVENING. DID CARRY A TOKEN 20 MENTION IN THE SOUTH GIVEN SIG
INSTABILITY EXPECTED PER INSOLATION POSSIBLY SUPPORTING DIURNAL
CONVECTION. HOWEVER...H7 WARMING AS INDICATED IN BUFR PROGS WILL
LIKELY HIGHLY CAP THE ATMOSPHERE UNTIL COOLING ENSUES WITH THE
APPROACH OF THE UPPER MIDWEST IMPULSE. SFC COLD FRONT EXPECTED TO
PUSH INTO THE MS VALLEY REGION THIS AFTERNOON AND GIVEN AMPLE
INSTABILITY IN PLACE PER CAPES IN THE 3-5K J/KG RANGE IN THE
PRESENCE OF EFFECTIVE SHEAR OF 40-60 KNOTS...CONVECTION IS EXPECTED
WITH A QUICK TRANSITION TO SEVERE. INITIAL ACTIVITY IS EXPECTED TO
BE SUPERCELLULAR IN NATURE UPSTREAM OF THE FA AND UPSCALE GROWTH
/GIVEN LOW AND DEEP SHEAR VALUES/ IS EXPECTED. A CAVEAT TO THE
FORECAST MAY BE THE POTENTIAL FOR A STALLED OUTFLOW MODIFIED WARM
FRONT ACROSS THE NORTH POSSIBLY SUPPORTING CONVECTIVE INITIATION
THIS AFTERNOON. IF THIS DOES HAPPEN...VIGOROUS UPDRAFTS WOULD BE
EXPECTED WITH THE POTENTIAL FOR SUPERCELL TS. GIVEN ALL THE RIGHT
INGREDIENTS IN PLACE /EXCESSIVE CAPE AND SHEAR WITH STRONG DYNAMIC
FORCING...STEEP MID LEVEL LAPSE RATES AND TIMING SUPPORTING THE
EARLY EVENING WHEN STEEP LL LAPSE RATES WOULD BE PRESENT PER
INSOLATION/ A HIGH END SEVERE EVENT IS POSSIBLE...WITH DAMAGING
WINDS BEING THE MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE GIVEN
THE CAPE/SHEAR PROFILES WITH AMPLE CAPE IN THE HAIL GROWTH ZONE
AND A REMNANT EML SUPPORTING STEEP MID LEVEL LAPSE RATES.. HEAVY
RAIN CAN BE EXPECTED FROM ANY TS GIVEN PW VALUES IN THE 1.5-2 INCH
RANGE IN THE PRESENCE OF DEEP CONVECTION. HAVE WORDED SEVERE TONIGHT
WITH A DAMAGING WIND/LARGE HAIL MENTION.

THURS...FROPA EXPECTED BY EARLY THUR MORNING WITH DRIER AIR
ADVECTING INTO THE REGION. COOLER THERMAL FIELDS WILL SUPPORT TEMPS
INTO THE LOW-MID 80S WITH COOLER CONDITIONS NEAR LK MI GIVEN LONG
FETCH NORTHERLY FLOW. SFC RIDGING WITH AMPLE DRY AIR ALOFT WILL
SUPPORT GOOD RADIATIONAL COOLING WITH PATCHY BR/FG POSSIBLE TOWARD
DAWN GIVEN AMPLE SFC MOISTURE IN PLACE. HAVE SIDED SLIGHTLY ABOVE
MOS GIVEN CONCERNS ON EXCESSIVE DRYING IN FORECAST MODELS WHICH MAY
BE BIASING LOW TEMPS TOO COOL.

LONG TERM...
FRIDAY THROUGH TUESDAY. LITTLE CHNG REQRD IN ONGOING FCST. BENIGN PD
FOR START OF WEEKEND WITH XPANSIVE 1020MB SFC HIGH SPRAWLED ACRS
GRTLKS. INITIAL TEMPS FRI/FRI NIGHT NEAR CLIMO TO RISE CONSIDERABLY
SAT AS RETURN FLOW STRENGTHENS AMIDST STRONG INSOLATION SAT...
AS CRNT 5H/MIDLVL TROF OVR 135W TRANSLATES EWD INTO THE ROCKIES ON
SAT WITH AN EMERGENT PLAINS SYSTEM SAT...THAT WL REACH THE WRN
GRTLKS ON SUN. WHILE THERMAL RIDGE AND HIGH LLVL THETA-E/SFC DPS
INTO MID 60S YIELD SBCAPES TO NEAR 4000 J/KG SAT...SOME CONCERN THAT
NOISE IN OPERATIONAL GFS/NOT SEEN IN MOST ENSEMBLE MEMBERS AND
LACKING ECMWF/GEM SUPPORT/ MAY PROVE SUSPECT WRT EGREGIOUS
MCS/FEEDBACK ISSUES WITH TWO SUCCESSIVE MCS INTO SRN GRTLKS FRI
NIGHT AND AGAIN A BIT FURTHER NORTH SAT EVE. FOR NOW WILL SIDE WITH
MID RANGE CHC POPS WITH HIR CONFIDENCE WITH HIR AND LESS WIDELY
DEVIANT ENSEMBLE MOS POP GUID...ALSO WITH CLOSER PROXIMITY TO SFC
FNTL FEATURE AND MORE GNRLIZED UPSTREAM 5H TROFINESS PER
GFS/GEM/ECMWF. SBCAPES ON ORDER OF 3000-4000 J/KG ALONG WITH 30-40
KT DEEP LYR BULK SHEAR COULD PROVIDE DY5 STRONG-SEVERE STORMS THOUGH
DETAILS WRT INITIATION/MODALITY IN DY5 REMAINING QUITE UNCERTAIN
ATTM. LITTLE CHANGE TO DY6-7...THOUGH SRN EXTENT/PUSH OF SFC COLD
FRONT QUESTIONABLE ERLY MON...AT LEAST UNTIL ERN CONUS TROF TAKES
HOLD TUE INTO WED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ003>009-012>018-
     020-022>027-032>034.

MI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MIZ077>081.

OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ001-002-004-005-
     015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...JC
LONG TERM...MURPHY
AVIATION...FISHER
Hazardous weather outlook, Jun 23, 4:48 AM EST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
548 AM EDT WED JUN 23 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-241000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
548 AM EDT WED JUN 23 2010 /448 AM CDT WED JUN 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY THIS EVENING.
DAMAGING WINDS WILL BE POSSIBLE MAINLY NORTH OF ROUTE 30 THIS
MORNING...THEN THERE IS THE POTENTIAL FOR A WIDESPREAD DAMAGING
WIND EVENT LATE THIS AFTERNOON AND EVENING ACROSS MOST OF THE
AREA. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY LATE THIS AFTERNOON AND EVENING.

HOT AND HUMID CONDITIONS WILL SUPPORT HEAT INDEX READINGS OF 93
TO 98 DEGREES AT MOST PLACES TODAY...ESPECIALLY SOUTH OF ROUTE 30.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WHILE MANY
UNCERTAINTY STILL EXISTS...THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-241000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
548 AM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING
THROUGH LATE THIS EVENING.

THUNDERSTORMS ARE POSSIBLE TODAY AND ESPECIALLY THIS EVENING.
WINDS GUSTS IN EXCESS OF 34 KNOTS ARE POSSIBLE AS WELL AS
WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WHILE MANY
UNCERTAINTY STILL EXISTS...THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS COULD BE STRONG TO SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

JC

In the hours before

Local storm report, Jun 23, 10:09 AM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 AM EDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     MARINE TSTM WIND 2 NNW MICHIGAN CITY     41.74N  86.91W
06/23/2010  M45 MPH          LMZ046             IN   C-MAN STATION

            39 KNOT GUST RECORDED AT THE GLERL SITE AT MICHIGAN
            CITY

&&

EVENT NUMBER IWX1000804

FISHER
Special weather statement, Jun 23, 10:25 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1125 AM EDT WED JUN 23 2010

INZ004-005-MIZ077>079-231600-
BERRIEN MI-CASS MI-ELKHART IN-ST. JOSEPH MI-ST. JOSEPH IN-
1125 AM EDT WED JUN 23 2010

AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF GEORGETOWN...OR NEAR
BUCHANAN...MOVING EAST AT 50 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DOWAGIAC AND GRANGER...
  DOWAGIAC...
  EDWARDSBURG...
  CASSOPOLIS...
  MARCELLUS...
  CONSTANTINE AND WHITE PIGEON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.

LAT...LON 4205 8565 4178 8563 4172 8625 4199 8624
TIME...MOT...LOC 1525Z 262DEG 49KT 4186 8623

MCS
Special weather statement, Jun 23, 10:39 AM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 AM EDT WED JUN 23 2010

OHZ001-002-231630-
FULTON OH-WILLIAMS OH-
1139 AM EDT WED JUN 23 2010

AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PIONEER...OR NEAR MONTPELIER...MOVING EAST
AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ARCHBOLD...
  WAUSEON...
  SWANTON...
  FAYETTE...
  DELTA...
  ALVORDTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.

LAT...LON 4148 8394 4153 8458 4168 8461 4172 8410
      4172 8387 4149 8387
TIME...MOT...LOC 1539Z 267DEG 38KT 4161 8448

MCS
Special weather statement, Jun 23, 10:41 AM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1141 AM EDT WED JUN 23 2010

INZ003-004-012-014-231615-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN-
1041 AM CDT WED JUN 23 2010

AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRAIL CREEK TO
WANATAH TO 10 MILES WEST OF LA CROSSE...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH...TORRENTIAL RAINFALL AND OCCASIONAL
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LA PORTE...
  KNOX...
  SOUTH BEND...
  GULIVOIRE PARK...
  LA CROSSE...
  KINGSFORD HEIGHTS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
WEDNESDAY AFTERNOON/300 PM EDT WEDNESDAY AFTERNOON/ FOR NORTHERN
INDIANA AND SOUTHERN MICHIGAN AND NORTHWEST OHIO.

LAT...LON 4172 8690 4174 8612 4147 8626 4122 8645
      4125 8694 4162 8695
TIME...MOT...LOC 1541Z 268DEG 45KT 4164 8681 4146 8691
          4128 8704
Special weather statement, Jun 23, 11:54 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 PM EDT WED JUN 23 2010

INZ016-017-024-025-231730-
HUNTINGTON IN-KOSCIUSKO IN-WABASH IN-WHITLEY IN-
1254 PM EDT WED JUN 23 2010

AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF NORTH MANCHESTER...MOVING
EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER...
  COLUMBIA CITY...
  SOUTH WHITLEY...
  PACKERTON...
  LIBERTY MILLS AND SIDNEY...
  COLLAMER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWEST OHIO.

LAT...LON 4096 8595 4105 8595 4105 8596 4115 8597
      4119 8545 4095 8545
TIME...MOT...LOC 1654Z 264DEG 33KT 4105 8587

MCS
Special weather statement, Jun 23, 12:31 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
131 PM EDT WED JUN 23 2010

INZ017-018-025-027-231815-
ADAMS IN-ALLEN IN-HUNTINGTON IN-WHITLEY IN-
131 PM EDT WED JUN 23 2010

AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF FORT WAYNE...OR 8 MILES SOUTH OF
COLUMBIA CITY...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FORT WAYNE...
  NEW HAVEN...
  GRABILL...
  MONROEVILLE AND WOODBURN...
  ROLLING HILLS AND ARCOLA...
  NINE MILE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
WEDNESDAY AFTERNOON FOR NORTHEASTERN INDIANA AND NORTHWEST OHIO.

LAT...LON 4092 8508 4093 8508 4093 8528 4094 8546
      4120 8545 4123 8480 4090 8480
TIME...MOT...LOC 1731Z 271DEG 34KT 4104 8539

MCS

The radar

The Northern Indiana radar (KIWX), 96 km away, was scanning. The volume nearest the first event began at 18:02 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Paulding

When
June 23, 1:05 PM EST to 1:06 PM EST
Where
Paulding County, 0.87 mi W of Paulding
Measured
53 kt (61 mph) measured gust
Reported by
Emergency Manager
Coordinates
41.132, -84.587

Paulding County Emergency Management measured 61 mph gust at Emergency Management Agency office.

Thunderstorm Wind, Putnam

When
June 23, 1:50 PM EST to 1:51 PM EST
Where
Putnam County, 2 mi ENE of Kalida
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.991, -84.145

Multiple trees downed at CR M and K-14.

Thunderstorm Wind, Putnam

When
June 23, 1:55 PM EST to 1:56 PM EST
Where
Putnam County, Columbus Grove
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.920, -84.050

A 24 to 36 inch diameter healthy tree was uprooted. Numerous tree limbs were downed and power was out in town.

Thunderstorm Wind, Putnam

When
June 23, 1:57 PM EST to 1:58 PM EST
Where
Putnam County, 2 mi ENE of Columbus Grove
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.931, -84.015

Multiple tree branches were down across SR 12.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235789, 235794, 235795, 235800.